Texas, 2011

Blizzard and Heavy Snow in Texas, February 8 to 9, 2011

February 8 to 9, 2011 · NWS AMA · 23 events in 20 counties and zones

An upper level low moved east out of the four corners region and across the Texas Panhandle. A strong arctic cold front pushed through the Texas Panhandle which, along with the upper low, combined to produce heavy snow and whiteout to near whiteout conditions across all of the Texas Panhandle due to strong winds and blowing snow.

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
5
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

An upper level low moved east out of the four corners region and across the Texas Panhandle. A strong arctic cold front pushed through the Texas Panhandle which, along with the upper low, combined to produce heavy snow and whiteout to near whiteout conditions across all of the Texas Panhandle due to strong winds and blowing snow. The visibility in most locations was reported to be near a quarter of a mile or less. A high wind gust occurred at the Dumas Texas AWOS station located three miles west of Dumas Texas. Blizzard conditions occurred over the south central Texas Panhandle. Snowfall amounts ranged from around two to four inches across much of the western Texas Panhandle to around ten to twelve inches across the eastern Texas Panhandle. The snow was very difficult to accurately measure due to the strong winds which resulted in the blowing and drifting of the snow. Snow drifts were reported to be around one to two feet. No damages or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 8, 5:56 AM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Feb 8, 5:56 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
556 AM CST TUE FEB 8 2011

.AVIATION...
FOR THE 12Z TAFS...EXPECT DETERIORATING CONDITIONS AT ALL TAF SITES.

AT KAMA...VFR CONDITIONS ARE EXPECTED UNTIL 16-18Z WHEN IFR CEILINGS
WILL LIKELY MOVE IN FROM THE NORTHEAST. WINDS WILL SWITCH FORM THE
SOUTHEAST TO NORTHEAST AND INCREASE BY 17Z WITH THE PASSAGE OF A COLD
FRONT. AN AIRPORT WEATHER WARNING MAY BE NEEDED 16-09Z AS GUSTS MAY
APPROACH OR EXCEED 40 KTS. BELIEVE -SN WILL MOVE IN 19-22Z AND BE
HEAVIEST 00-06Z WHEN BLSN AND BRIEF LIFR CONDITIONS ARE POSSIBLE.
IMPROVEMENT TO MVFR OR POSSIBLY VFR ARE POSSIBLE BEYOND 09Z AS -SN
ENDS.

AT KDHT AND KGUY...IFR CONDITIONS AND STRONG NORTHEAST WINDS WILL
QUICKLY MOVE INTO THESE SITES BY 15Z. -SN WILL MOVE INTO KGUY 14-16Z
AND KDHT 16-18Z WITH THE HEAVIEST SNOW EXPECTED AT THESE SITES 18-04Z
WHEN BRIEF LIFR CONDITIONS AND BLSN ARE POSSIBLE. IMPROVEMENT TO
MVFR OR VFR CONDITIONS ARE POSSIBLE AFTER 08Z AS -SN ENDS.

MBS

&&

.PREV DISCUSSION... /ISSUED 458 AM CST TUE FEB 8 2011/

DISCUSSION...
FORECAST FOCUS THIS MORNING CENTERS ON THE WINTER STORM SLATED TO
HIT THE AMA CWA TODAY THROUGH WEDNESDAY MORNING.

EARLY MORNING SURFACE OBSERVATIONS INDICATE THE COLD FRONT STEADILY
PUSHING SOUTH ACROSS SOUTHERN CO/KS. MOSAIC RADAR REFLECTIVITY
IMAGERY SHOWS AN AREA OF LIGHT TO MODERATE SNOW MOVING ACROSS
SOUTHEASTERN CO/WESTERN KS NORTH OF A CLOSED LOW OVER NORTHEAST NM.
THE LEADING EDGE OF THIS AREA OF PRECIP IS NOT MAKING TOO MUCH
PROGRESS TO THE SOUTH...AS IT ENCOUNTERS DRIER AIR. EXPECT THE
ATMOSPHERE TO QUICKLY SATURATE FROM THE TOP DOWN THOUGH...SO AS
THIS FRONT CONTINUES TO BARREL ITS WAY DOWN SOUTH...SHOULD SEE SNOW
ARRIVE IN THE OK PANHANDLE AND THE NORTHERN TX PANHANDLE BY MID
MORNING. CURRENT WV SATELLITE IMAGERY DEPICTS THE UPPER TROUGH OVER
THE ROCKIES WHILE IR SATELLITE IMAGERY SHOWS A PRONOUNCED BAROCLINIC
LEAF PATTERN OVER CO/KS...WHICH WOULD SUPPORT THIS AREA OF SNOW TO
INCREASE IN INTENSITY AS IT PROPAGATES TO THE SOUTH AND EAST. MODEL
GUIDANCE HAS BEEN CONSISTENT IN DEPICTING THE STRENGTH OF THIS SYSTEM
WITH LARGE SCALE LIFT INCREASING AS THE DAY WEARS ON. TIME/HEIGHT
CROSS SECTIONS TAKEN ACROSS THE AREA INDICATE IMPRESSIVE FRONTOGENETICAL
FORCING ALONG WITH NEGATIVE EPV VALUES ALTHOUGH THERE WILL BE A BRIEF
PERIOD OF ISENTROPIC LIFT. FORECAST SOUNDINGS SHOW THE ATMOSPHERE
WILL QUICKLY SATURATE AND EXPECT THE BEST COMBINATION OF LIFT AND
MOISTURE TO OCCUR BY THIS EVENING. MEANWHILE THE COLD FRONT WILL
CLEAR THE AMA CWA BY EARLY THIS AFTERNOON. STRONG COLD AIR ADVECTION
AND STRONG PRESSURE RISES BEHIND THE FRONT MEAN NORTHERLY WINDS WILL
INCREASE IN EARNEST. IN FACT SURFACE OBS IN SOUTHEAST CO/WESTERN KS
ARE ALREADY INDICATING SUSTAINED WINDS OF 25 TO 30 MPH. WILL ALSO SEE
QUITE A TEMP GRADIENT FOR MUCH OF TODAY AS THE OK PANHANDLE AND THE
NORTHERN TX PANHANDLE PRETTY MUCH HAVE OR WILL SOON SEE THEIR HIGH
TEMP FOR THE DAY. THE CENTRAL AND SOUTHERN TX PANHANDLES CAN CLIMB
INTO THE UPPER 30S TO LOW 40S BUT TEMPS WILL QUICKLY FALL LATER IN
THE AFTERNOON. HAVE GONE AND USED A NON DIURNAL TREND IN THE GRIDS.
TEMPS TONIGHT WILL PLUMMET TO SUBZERO READINGS ACROSS MUCH OF THE OK
PANHANDLE TO THE SINGLE DIGITS ELSEWHERE. BLUSTERY NORTH WINDS
COMBINED WITH THESE TEMPS WILL CAUSE WIND CHILLS TO FALL FROM 15 TO
30 DEGREES BELOW ZERO LATE TONIGHT AND EARLY WEDNESDAY MORNING. THE
STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING SNOW.

AS FOR SNOWFALL AMOUNTS...HAVE SOME CONCERN ABOUT THE AMOUNT OF
MOISTURE AVAILABLE WITH THIS SYSTEM. A LOW LEVEL JET WILL SET UP
ACROSS OK...TRANSPORTING GREATER LOW LEVEL MOISTURE EAST OF THE AMA
CWA. IN ADDITION...THE CLOSED LOW CURRENTLY IN NORTHEAST NM WILL
OPEN UP AS IT MOVES ACROSS THE TX PANHANDLE TODAY. HOWEVER STRONG
LIFT ASSOCIATED WITH THIS SYSTEM CAN NEGATE THIS. DECIDED TO GO WITH
A 12:1 SNOW RATIO WHICH YIELDS SNOWFALL TOTALS OF 3 TO 6 INCHES.
THERE MAY BE A FEW BURSTS OF CONVECTIVELY ENHANCED SNOW...
ESPECIALLY IN THE EASTERN TX PANHANDLE WHERE LOW LEVEL CONVERGENCE
WILL BE MAXIMIZED. ALL IN ALL THIS LOOKS TO BE A HIGH IMPACT EVENT
AND FOR THAT REASON...HAVE GONE AND ISSUED A WINTER STORM WARNING
FOR ALL OF THE AMA CWA. DID START THE WARNING AT 15Z IN THE OK
PANHANDLE AND THE NORTHERN TX PANHANDLE DUE TO THE ANTICIPATED
EARLIER ARRIVAL OF THE SNOW WHILE THE WARNING STARTS AT 18Z FOR THE
CENTRAL AND SOUTHERN TX PANHANDLE.

THIS SYSTEM WILL HEAD EAST OF THE AREA WEDNESDAY...WITH SNOW
TAPERING OFF BY THE AFTERNOON. SURFACE HIGH PRESSURE WILL BUILD IN
ACROSS THE PLAINS...LEADING TO CLEARING SKIES BY EVENING ALONG WITH
DIMINISHING WINDS.

DID NOT MAKE TOO MANY CHANGES TO THE REMAINDER OF THE FORECAST AS
THE EASTERN PACIFIC RIDGE BREAKS DOWN AS IT PROPAGATES TO THE
EAST. THE UPPER FLOW WILL TRANSITION TO ZONAL WHILE HEIGHTS RISE
ACROSS THE SOUTHERN PLAINS...SO EXPECT TEMPS TO WARM BACK UP INTO THE
50S BY THE WEEKEND. DUE TO THE EXPECTED SNOW COVER...LEANED TOWARD
THE COOLER MET MOS GUIDANCE WITH HIGHS IN THE LOWER TO MID 30S. A
PROGRESSIVE UPPER LEVEL TROUGH WILL DROP ACROSS THE ROCKIES SUNDAY
AND WILL PUSH A WEAK COLD FRONT THROUGH THE AREA. NO PRECIP IS
EXPECTED WITH THIS SYSTEM AND ONLY A SLIGHT COOL DOWN IS EXPECTED
FOR MONDAY.

CLK

FIRE WEATHER...
NEITHER ELEVATED OR CRITICAL FIRE WEATHER CONCERNS ARE ANTICIPATED
OVER THE FORECAST PERIOD AS MINIMUM RELATIVE HUMIDITY VALUES ARE
EXPECTED TO STAY ABOVE 25 PERCENT. A POTENT UPPER LEVEL SYSTEM WILL
BRING A CHANCE OF SNOW TO THE AREA TODAY THROUGH WEDNESDAY MORNING.
THIS SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT SNOWFALL TO THE
AREA. DRY AND WARMER CONDITIONS ARE EXPECTED BY THE END OF THE WEEK.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WARNING FROM 9 AM THIS MORNING TO NOON CST
     WEDNESDAY FOR THE FOLLOWING ZONES: DALLAM...HANSFORD...
     LIPSCOMB...OCHILTREE...SHERMAN.

     WINTER STORM WARNING FROM NOON TODAY TO NOON CST WEDNESDAY FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DEAF SMITH...DONLEY...GRAY...HARTLEY...HEMPHILL...
     HUTCHINSON...MOORE...OLDHAM...POTTER...RANDALL...ROBERTS...
     WHEELER.

OK...WINTER STORM WARNING FROM 9 AM THIS MORNING TO NOON CST
     WEDNESDAY FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...
     TEXAS.

&&

17/05
Hazardous weather outlook, Feb 8, 6:37 AM CST, 2 hours 23 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
637 AM CST TUE FEB 8 2011

OKZ001>003-TXZ001>020-082200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
637 AM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A WINTER STORM WARNING IS IN EFFECT FROM 9 AM TODAY THROUGH NOON
WEDNESDAY FOR THE OKLAHOMA PANHANDLE AND THE NORTH TEXAS PANHANDLE.
A WINTER STORM WARNING IS IN EFFECT FROM NOON TODAY THROUGH NOON
WEDNESDAY FOR THE CENTRAL AND SOUTHERN TEXAS PANHANDLE.

SNOW WILL DEVELOP ACROSS THE PANHANDLES TODAY AND CONTINUE THROUGH
WEDNESDAY MORNING.  TOTAL SNOW ACCUMULATIONS BETWEEN 2 AND 6 INCHES
CAN BE EXPECTED.  IN ADDITION...STRONG NORTH WINDS WILL PRODUCE AREAS
OF BLOWING SNOW LATE THIS AFTERNOON THROUGH WEDNESDAY MORNING.
THESE STRONG WINDS WILL ALSO CREATE DANGEROUS WIND CHILL VALUES OF
10 TO 30 DEGREES BELOW ZERO TONIGHT AND WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...

SNOW...BLOWING SNOW...AND DANGEROUSLY COLD WIND CHILLS WILL CONTINUE
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO RELAY ANY SNOWFALL AMOUNTS TODAY THROUGH
WEDNESDAY TO THE NATIONAL WEATHER SERVICE IN AMARILLO.

MBS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 heavy snow, 2 blizzard, 1 high wind. Local standard time, as filed.

Heavy Snow, Sherman

When
February 8, 9:00 AM CST to February 9, 12:00 PM CST
Where
Sherman forecast zone
Reported by
Law Enforcement
Coordinates
36.278, -101.893 (the zone’s center; the record gives no point)

Local law enforcement officials in Texhoma Texas reported snowfall amounts between six and seven inches. No damages or injuries were reported.

Heavy Snow, Dallam

When
February 8, 9:00 AM CST to February 9, 12:00 PM CST
Where
Dallam forecast zone
Reported by
COOP Observer
Coordinates
36.278, -102.602 (the zone’s center; the record gives no point)

A National Weather Service Cooperative Observer in Dalhart Texas measured two inches of snow along with whiteout conditions in strong winds and visibilities of a quarter of a mile or less. No damages or injuries were reported.

Heavy Snow, Hansford

When
February 8, 9:00 AM CST to February 9, 12:00 PM CST
Where
Hansford forecast zone
Reported by
Law Enforcement
Coordinates
36.278, -101.354 (the zone’s center; the record gives no point)

Local law enforcement officials in Spearman Texas reported four inches of snow along with near whiteout conditions, strong winds and blowing snow. No damage or injuries were reported.

Heavy Snow, Ochiltree

When
February 8, 9:00 AM CST to February 9, 12:00 PM CST
Where
Ochiltree forecast zone
Reported by
Law Enforcement
Coordinates
36.278, -100.816 (the zone’s center; the record gives no point)

Local law enforcement officials in Perryton Texas reported five inches of snow with whiteout conditions due to strong winds and blowing snow. The visibility was reported to be only a few blocks. No damage or injuries were reported.

Heavy Snow, Lipscomb

When
February 8, 9:00 AM CST to February 9, 12:00 PM CST
Where
Lipscomb forecast zone
Reported by
Emergency Manager
Coordinates
36.278, -100.273 (the zone’s center; the record gives no point)

The Emergency Manager for Lipscomb County reported eight inches of snow in Higgins Texas and a National Weather Service Cooperative Observer measured four inches of snow in Follett Texas. The visibilities were reported to be near a quarter of a mile or less in whiteout conditions due to strong winds and blowing snow. No damages or injuries were reported.

High Wind, Moore

When
February 8, 10:05 AM CST to 10:07 AM CST
Where
Moore forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
35.838, -101.893 (the zone’s center; the record gives no point)

The AWOS station for Dumas Texas, which is located three miles west of Dumas Texas, measured a wind gust of fifty-one knots during the morning hours. No damage or injuries were reported.

Heavy Snow, Potter

When
February 8, 12:00 PM CST to February 9, 12:00 PM CST
Where
Potter forecast zone
Reported by
Law Enforcement
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

Law enforcement official in Amarillo Texas reported snowfall amounts between six and eight inches. No damage or injuries were reported.

Heavy Snow, Randall

When
February 8, 12:00 PM CST to February 9, 12:00 PM CST
Where
Randall forecast zone
Reported by
Law Enforcement
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

Local law enforcement officials in Canyon Texas reported snowfall amounts between six and seven inches along with snow drifts of one to two feet. No damages or injuries were reported.

Heavy Snow, Hutchinson

When
February 8, 12:00 PM CST to February 9, 12:00 PM CST
Where
Hutchinson forecast zone
Reported by
Law Enforcement
Coordinates
35.840, -101.355 (the zone’s center; the record gives no point)

Local law enforcement officials in Borger Texas reported snowfall amounts of around six inches in town. No damage or injuries were reported.

Heavy Snow, Roberts

When
February 8, 12:00 PM CST to February 9, 12:00 PM CST
Where
Roberts forecast zone
Reported by
Law Enforcement
Coordinates
35.839, -100.813 (the zone’s center; the record gives no point)

Local law enforcement officials in Miami Texas reported snowfall amounts between nine and ten inches. No damages or injuries were reported.

Heavy Snow, Hemphill

When
February 8, 12:00 PM CST to February 9, 12:00 PM CST
Where
Hemphill forecast zone
Reported by
Law Enforcement
Coordinates
35.838, -100.270 (the zone’s center; the record gives no point)

Local law enforcement officials in Canadian Texas reported snowfall amounts between ten and twelve inches. No damages or injuries were reported.

Heavy Snow, Oldham

When
February 8, 12:00 PM CST to February 9, 12:00 PM CST
Where
Oldham forecast zone
Reported by
Law Enforcement
Coordinates
35.405, -102.603 (the zone’s center; the record gives no point)

Local law enforcement officials in Vega Texas reported snowfall amounts around eight inches. No damages or injuries were reported.

Heavy Snow, Carson

When
February 8, 12:00 PM CST to February 9, 12:00 PM CST
Where
Carson forecast zone
Reported by
Law Enforcement
Coordinates
35.404, -101.354 (the zone’s center; the record gives no point)

Local law enforcement officials in Panhandle Texas reported snowfall amounts between seven and eight inches. No damages or injuries were reported.

Heavy Snow, Gray

When
February 8, 12:00 PM CST to February 9, 12:00 PM CST
Where
Gray forecast zone
Reported by
COOP Observer
Coordinates
35.401, -100.813 (the zone’s center; the record gives no point)

A National Weather Service Cooperative Observer located one mile northwest of Pampa Texas measured ten and a half inches of snow along with two to three foot snow drifts. No damages or injuries were reported.

Heavy Snow, Wheeler

When
February 8, 12:00 PM CST to February 9, 12:00 PM CST
Where
Wheeler forecast zone
Reported by
COOP Observer
Coordinates
35.401, -100.270 (the zone’s center; the record gives no point)

A National Weather Service Cooperative Observer in Shamrock Texas measured six inches of snow and a National Weather Service Cooperative Observer in Allison Texas measured eight inches of snow. Also, snow drifts of two to four feet were reported. No damages or injuries were reported.

Heavy Snow, Hartley

When
February 8, 12:00 PM CST to February 9, 12:00 PM CST
Where
Hartley forecast zone
Reported by
Law Enforcement
Coordinates
35.840, -102.603 (the zone’s center; the record gives no point)

Local law enforcement officials in Channing Texas reported around two and a half inches of snow along with near whiteout conditions due to strong winds and blowing snow. No damages or injuries were reported.

Heavy Snow, Moore

When
February 8, 12:00 PM CST to February 9, 12:00 PM CST
Where
Moore forecast zone
Reported by
Law Enforcement
Coordinates
35.838, -101.893 (the zone’s center; the record gives no point)

Local law enforcement officials in Dumas Texas reported between three and a half and four inches of snow along with whiteout conditions due to strong winds and blowing snow. No damages or injuries were reported.

Heavy Snow, Deaf Smith

When
February 8, 12:00 PM CST to February 9, 12:00 PM CST
Where
Deaf Smith forecast zone
Reported by
Law Enforcement
Coordinates
34.966, -102.605 (the zone’s center; the record gives no point)

Local law enforcement officials in Hereford Texas reported between three and four inches of snow along with near blizzard conditions due to strong winds and blowing snow. No damages or injuries were reported.

Heavy Snow, Armstrong

When
February 8, 12:00 PM CST to February 9, 12:00 PM CST
Where
Armstrong forecast zone
Reported by
Law Enforcement
Coordinates
34.965, -101.357 (the zone’s center; the record gives no point)

Local law enforcement officials in Claude Texas reported three inches of snow along with visibilities of less than fifty feet due to strong winds and blowing snow. No damages or injuries were reported.

Heavy Snow, Donley

When
February 8, 12:00 PM CST to February 9, 12:00 PM CST
Where
Donley forecast zone
Reported by
Law Enforcement
Coordinates
34.965, -100.814 (the zone’s center; the record gives no point)

Local law enforcement officials in Clarendon Texas reported between four and four and a half inches of snow in town along with near blizzard conditions due to strong winds and blowing snow. No damages or injuries were reported.

Heavy Snow, Collingsworth

When
February 8, 12:00 PM CST to February 9, 12:00 PM CST
Where
Collingsworth forecast zone
Reported by
Law Enforcement
Coordinates
34.965, -100.270 (the zone’s center; the record gives no point)

Local law enforcement officials in Wellington Texas reported three inches of snow in town along with near whiteout conditions due to strong winds and blowing snow. The visibilities were reduced to around a quarter of a mile or less. No damages or injuries were reported.

Blizzard, Potter

When
February 8, 8:00 PM CST to February 9, 12:00 AM CST
Where
Potter forecast zone
Reported by
Law Enforcement
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

Whiteout conditions occurred in the Amarillo and Canyon areas of Potter and Randall Counties due to heavy snow, strong winds of thirty-five to forty miles per hour with frequent gusts, and visibilities of less than one quarter of a mile. Several motorists became stranded around the intersection of West 34th Avenue between Arnot Road and Helium Road in Randall County. The Randall County Sheriff's Office closed West 34th Avenue west of Soncy Road. Some motorists were treated for hypothermia and frostbite.

Blizzard, Randall

When
February 8, 8:00 PM CST to February 9, 12:00 AM CST
Where
Randall forecast zone
Injuries
5 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

Whiteout conditions occurred in the Amarillo and Canyon areas of Potter and Randall Counties due to heavy snow, strong winds of thirty-five to forty miles per hour with frequent gusts, and visibilities of less than one quarter of a mile. Several motorists became stranded around the intersection of West 34th Avenue between Arnot Road and Helium Road in Randall County. The Randall County Sheriff's Office closed West 34th Avenue west of Soncy Road. Some motorists were treated for hypothermia and frostbite.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 285438, 285622, 285623, 285624, 285625, 285632, 285610, 285611, 285612, 285613, 285614, 285615, 285616, 285617, 285621, 285626, 285627, 285628, 285629, 285630, 285631, 285436, 285437.